# SDR CA020312007

- Difficulty date: March 5, 2002
- Submitted: April 26, 2002
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 11,459 hours
- Engine: Allsn 250C20B
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Case
- Condition: Ruptured
- Location: Fuel Filter
- Component: Fuel Filter, Michdynamics, 2223666213
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) - AFTER START,  FUEL FILTER CLOG LIGHT CAME ON.   AIRCRAFT SHUT DOWN AND FOUND FUEL LEAK FROM FILTER HEAD & FOUND BROKEN CASTING.  INVESTIGATION FOUND THAT AN INPROPER FUEL VALVE ASSY WAS INSTALLED. THE ASSY DID NOT ALLOW THE SYSTEM TO BLEED OFF IN THE EVENT OF PRESSURE BUILD UP DUE TO EXPANSION OF THE FUEL IN THE SYSTEM WHEN THE AIRCRAFT FUEL VALVE IS IN THE "OFF" POSITION.   FUEL EXPANDED WITH THE AIRCRAFT PARKED OUTSIDE, COVERS ON THE ENGINE COWL & CAR HEATER INSTALLED OVERNIGHT.   A PROPER FUEL VALVE ASSEMBLY WAS INSTALLED AS PER THE TYPE REQIRED FOR THE "S/N" OF AIRCRAFT.   THE FUEL VALVE ASSY INSTALLED HAS A PRESSURE RELIEF VALVE INSTALLED, THE OLD ONE DID NOT.
